Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2009, Article ID 857871, 23 pages
http://dx.doi.org/10.1155/2009/857871
Research Article

Maintenance in Single-Server Queues: A Game-Theoretic Approach

Department of Mathematical Sciences, College of Science, Florida Institute of Technology, Melbourne, FL 32901, USA

Received 18 August 2009; Accepted 27 November 2009

Academic Editor: Alexander P. Seyranian

Copyright © 2009 Najeeb Al-Matar and Jewgeni H. Dshalalow. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. T. S. Basar and G. J. Olsder, Dynamic Noncooperative Game Theory, vol. 160 of Mathematics in Science and Engineering, Academic Press, Orlando, Fla, USA, 1982. View at MathSciNet
  2. M. H. Breitner, H. J. Pesch, and W. Grimm, “Complex differential games of pursuit-evasion type with state constraints. I. Necessary conditions for optimal open-loop strategies,” Journal of Optimization Theory and Applications, vol. 78, no. 3, pp. 419–441, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. A. Davidovitz and J. Shinar, “Two-target game model of an air combat with fire-and-forget all-aspect missiles,” Journal of Optimization Theory and Applications, vol. 63, no. 2, pp. 133–165, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. J. H. Dshalalow, “Random walk analysis in antagonistic stochastic games,” Stochastic Analysis and Applications, vol. 26, no. 4, pp. 738–783, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. J. H. Dshalalow and H.-J. Ke, “Multilayers in a modulated stochastic game,” Journal of Mathematical Analysis and Applications, vol. 353, no. 2, pp. 553–565, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. J. H. Dshalalow and A. Treerattrakoon, “Antagonistic games with an initial phase,” Nonlinear Dynamics and Systems Theory, vol. 9, no. 3, pp. 277–286, 2009. View at Google Scholar · View at Scopus
  7. P. C. Fishburn, “Noncooperative stochastic dominance games,” International Journal of Game Theory, vol. 7, no. 1, pp. 51–61, 1978. View at Publisher · View at Google Scholar · View at MathSciNet
  8. R. Isaacs, Differential Games: A Mathematical Theory with Applications to Warfare and Pursuit, Control and Optimization, Dover, New York, NY, USA, 1999.
  9. R. V. Konstantinov and E. S. Polovinkin, “Mathematical simulation of a dynamic game in the enterprise competition problem,” Cybernetics and Systems Analysis, vol. 40, no. 5, pp. 720–725, 2004. View at Google Scholar
  10. J. C. Perry and B. D. Roitberg, “Games among cannibals: competition to cannibalize and parent-offspring conflict lead to increased sibling cannibalism,” Journal of Evolutionary Biology, vol. 18, no. 6, pp. 1523–1533, 2005. View at Publisher · View at Google Scholar · View at Scopus
  11. V. N. Shashikhin, “Antagonistic game with interval payoff functions,” Cybernetics and Systems Analysis, vol. 40, no. 4, pp. 556–564, 2004. View at Google Scholar
  12. T. Shima, “Capture conditions in a pursuit-evasion game between players with biproper dynamics,” Journal of Optimization Theory and Applications, vol. 126, no. 3, pp. 503–528, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  13. M. J. Sobel, “Noncooperative stochastic games,” Annals of Mathematical Statistics, vol. 42, pp. 1930–1935, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. J. H. Dshalalow, “On exit times of multivariate random walk with some applications to finance,” Nonlinear Analysis: Theory, Methods & Applications, vol. 63, no. 5–7, pp. e569–e577, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  15. J. H. Dshalalow and W. Huang, “A stochastic game with a two-phase conflict,” in Advances in Nonlienar Analysis, chapter 18, pp. 201–209, Cambridge Academic Publishers, Cambridge, UK, 2008. View at Google Scholar
  16. J. H. Dshalalow and A. Liew, “On exit times of a multivariate random walk and its embedding in a quasi Poisson process,” Stochastic Analysis and Applications, vol. 24, no. 2, pp. 451–474, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. J. H. Dshalalow and A. Liew, “On fluctuations of a multivariate random walk with some applications to stock options trading and hedging,” Mathematical and Computer Modelling, vol. 44, no. 9-10, pp. 931–944, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. J. H. Dshalalow and W. Huang, “On noncooperative hybrid stochastic games,” Nonlinear Analysis: Hybrid Systems, vol. 2, no. 3, pp. 803–811, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  19. J. H. Dshalalow and W. Huang, “Sequential antagonistic games with initial phase (jointly with Weijun Huang),” in Functional Equations, Difference Inequalities and ULAM Stability Notions, chapter 2, pp. 15–36, Nova Science, New York, NY, USA, 2010. View at Google Scholar
  20. W. Huang and J. H. Dshalalow, “Tandem antagonistic games,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 12, pp. e259–e270, 2009. View at Publisher · View at Google Scholar · View at Scopus
  21. J. Medhi, Stochastic Models in Queueing Theory, Academic Press, Boston, Mass, USA, 1991. View at MathSciNet
  22. N. Tian and Z. G. Zhang, Vacation Queueing Models, International Series in Operations Research & Management Science, Springer, New York, NY, USA, 2006. View at MathSciNet
  23. J. L. Jain, S. G. Mohanty, and W. Böhm, A Course on Queueing Models, Statistics: Textbooks and Monographs, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2007. View at MathSciNet
  24. R. P. Agarwal and J. H. Dshalalow, “On multivariate delayed recurrent processes,” Panamerican Mathematical Journal, vol. 15, no. 3, pp. 35–49, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. J. H. Dshalalow, “On the level crossing of multidimensional delayed renewal processes,” Journal of Applied Mathematics and Stochastic Analysis, vol. 10, no. 4, pp. 355–361, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  26. J. Brandts and C. Solàc, “Reference points and negative reciprocity in simple sequential games,” Games and Economic Behavior, vol. 36, no. 2, pp. 138–157, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. I. Exman, “Solving sequential games with Boltzmann-learned tactics,” in Proceedings of the 1st Workshop on Parallel Problem Solving from Nature (PPSN '90), vol. 496 of Lecture Notes In Computer Science, pp. 216–220, Springer, Dortmund, Germany, October 1990.
  28. T. Radzik and K. Szajowski, “Sequential games with random priority,” Sequential Analysis: Design Methods & Applications, vol. 9, no. 4, pp. 361–377, 1990. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. K. Siegrist and J. Steele, “Sequential games,” Journal of Applied Probability, vol. 38, no. 4, pp. 1006–1017, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. Q. Wen, “A folk theorem for repeated sequential games,” Review of Economic Studies, vol. 69, no. 2, pp. 493–512, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. D. Heyman, “The T-policy for the M/G/1 queue,” Management Science, vol. 23, pp. 775–778, 1977. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. H. W. Lee, S. S. Lee, J. O. Park, and K. C. Chae, “Analysis of the MX/G/1-policy and multiple vacations,” Journal of Applied Probability, vol. 31, no. 2, pp. 476–496, 1994. View at Publisher · View at Google Scholar · View at MathSciNet
  33. G. Alsmeyer, “On generalized renewal measures and certain first passage times,” The Annals of Probability, vol. 20, no. 3, pp. 1229–1247, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. N. H. Bingham, “Random walk and fluctuation theory,” in Stochastic Processes: Theory and Methods, D. N. Shanbhag and C. R. Rao, Eds., vol. 19 of Handbook of Statistics, pp. 171–213, Elsevier Science, Amsterdam, The Netherlands, 2001. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. L. Takács, “On fluctuations of sums of random variables,” in Studies in Probability and Ergodic Theory, G.-C. Rota, Ed., vol. 2 of Advances in Mathematics, Supplementary Studies, pp. 45–93, Academic Press, New York, NY, USA, 1978. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. L. Abolnikov, J. H. Dshalalow, and A. Treerattrakoon, “On a dual hybrid queueing systems,” Nonlinear Analysis: Hybrid Systems, vol. 2, no. 1, pp. 96–109, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  37. L. Takács, “On fluctuation problems in the theory of queues,” Advances in Applied Probability, vol. 8, no. 3, pp. 548–583, 1976. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. A. E. Kyprianou and M. R. Pistorius, “Perpetual options and Canadization through fluctuation theory,” The Annals of Applied Probability, vol. 13, no. 3, pp. 1077–1098, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. E. Mellander, A. Vredin, and A. Warne, “Stochastic trends and economic fluctuations in a small open economy,” Journal of Applied Economics, vol. 7, no. 4, pp. 369–394, 1992. View at Publisher · View at Google Scholar
  40. J. F. Muzy, J. Delour, and E. Bacry, “Modelling fluctuations of financial time series: from cascade process to stochastic volatility model,” European Physical Journal B, vol. 17, no. 3, pp. 537–548, 2000. View at Publisher · View at Google Scholar · View at Scopus
  41. L. Garrido, Ed., “Fluctuations and stochastic phenomena in condensed matter,” in Proceedings of the Sitges Conference on Statistical Mechanics, vol. 268 of Lectures Notes in Physics, Springer, Barcelona, Spain, 1987.
  42. T. Hida, Ed., “Mathematical approach to fluctuations: astronomy, biology and quantum dynamics,” in Proceedings of the Iias Workshop, World Scientific, Kyoto, Japan, May 1992. View at Publisher · View at Google Scholar
  43. W. Horsthemke and D. Kondepudi, Eds., Fluctuations and Sensitivity in Nonequilibrium Systems, Springer, New York, NY, USA, 1984.
  44. S. Redner, A Guide to First-Passage Processes, Cambridge University Press, Cambridge, UK, 2001. View at MathSciNet